MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML LG STATURE 15.0MM; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS INC US AML LG STATURE 15.0MM; HIP FEMORAL STEM/SLEEVE
Catalog Number 155402150
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Tissue Damage (2104); No Code Available (3191)
Date of Event 12/07/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
Litigation alleges that the patient suffers from pain, discomfort, inflammation, popping/snapping, and large amounts of toxic cobalt chromium metal ions and particles.Update: 2/27/2013 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Records are available for further review.Update sep 18, 2017: litigation record received.There is no new allegation.Added complainant information.Added stem due to alleged toxic metal ions.Updated product information.This complaint was updated on oct 5, 2017.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pfs and medical records received.Pfs alleges injuries including but are not limited to device failure and associated disability, tissue damage including muscle and bone loss caused by metallosis and alval requiring painful and dangerous hip revision surgery, ongoing pain, suffering and disability.Symptoms began in 2005.It was also alleged that plaintiff suffers from decreased mobility, lack of comfort and pain.Medical records report no new information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).

Brand Name
AML LG STATURE 15.0MM
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key6957826
Report Number1818910-2017-26691
Device Sequence Number13594799
Product Code JDI
UDI-Device Identifier10603295058373
UDI-Public10603295058373
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2010
Device Catalogue Number155402150
Device Lot NumberZH7BX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer12/18/2017
01/12/2018
05/31/2019
08/02/2019
09/16/2019
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/19/2017
02/02/2018
06/04/2019
08/12/2019
12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight136